Taking low dose 10 Mg daily methimazole and have what seems to be common itching and small localized rash that may or may not be from meds. Been on the methimazole a month and as of a week ago have started to feel tons better with much allieviation of grave's symptoms so I can absolutely tell it's finally working. Called the endo on call for bloodtesting to see if maybe we can lower the dose and see if the itching goes away if bloodwork supports this move. He said maybe but he'd rather be conservative and switch to PTU. I don't want to switch… I am very paranoid about liver effects with PTU and my endo who will be back in early Feb from maternity leave says she does not use PTU and strongly prefers methimazole. Is it okay for me to insist I stay on the methimazole or am I headed for a bad allergic reaction? Also apparently 50% of people who itch from methimazole also have the same issue with PTU anyway. Its not a horrrendous itch but I don't know how it will progress. Its been itching for a week but again, not interfering with sleep or functioning. If you all feel its not bad to refuse the switch to PTU at this time, how do I tell the endo on call I'm refusing? Advice appreciated!!!
Re: Graves disease, a bit of itching on methimazole..
I was just diagnosed with graves disease and have been put on methimazole 5mg 3x every morning, so far I haven't had any problems. Have to go back every 6 weeks for blood work. Hope everything workks out for you